Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 67, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 29, 2016, 3:56 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 3:56 AM EST (08:56 UTC)
- Expired
- Nov 29, 2016, 1:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
292 WHUS73 KIWX 290856 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EST TUE NOV 29 2016 LMZ043-046-291700- /O.EXP.KIWX.GL.W.0014.000000T0000Z-161129T0900Z/ /O.NEW.KIWX.SC.Y.0067.161129T0900Z-161129T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 AM EST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: SOUTH WIND 15 TO 25 KNOTS THROUGH MIDDAY. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
414 WHUS73 KIWX 291505 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 AM EST TUE NOV 29 2016 LMZ043-046-291800- /O.CON.KIWX.SC.Y.0067.000000T0000Z-161129T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1005 AM EST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: SOUTH 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 3:53 AM EST, 3 minutes earlier.
Area forecast discussion, Nov 29, 3:53 AM EST, 3 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 353 AM EST Tue Nov 29 2016 .SYNOPSIS... Issued at 353 AM EST Tue Nov 29 2016 Primarily dry conditions expected during the day today with highs in the mid to upper 50s. There is a low chance of light rain tonight through tomorrow. Cooler air will then filter into the region late Wed through Friday. This could lead to some lake effect rain and snow showers north of highway 6 but little to no snow accumulation is expected at this time. && .SHORT TERM...(Today and Tonight) Issued at 353 AM EST Tue Nov 29 2016 Well-established dry slot/isentropic descent bringing a quick end to rain this morning. Dry conditions will persist through most of the day but cloud forecast remains a difficult one. In addition to some passing mid/high clouds, forecast soundings/RH fields suggest there could be some lingering low clouds in the morning followed by a quick return of low level moisture this evening as SW flow/theta-e advection ramps back up ahead of strong upper jet and shear vort max. This potentially leaves a somewhat limited window for sun and mixing. However, based on upstream obs and limited saturation in morning RAP and HRRR soundings, low clouds should fully erode this morning with just some passing high clouds. This should give enough time for adequate mixing to capitalize on warm thermal profiles aloft before low clouds return. Stayed close to inherited forecast of mid to upper 50s but could easily bust if low clouds linger or redevelop sooner. Did expand low chance PoPs for our N/NW counties this evening though. Several models suggest aforementioned theta-e surge could be enough to touch off a few iso showers given steep midlevel lapse rates (500mb temps near -28C in our NW). Could even be an isolated clap of thunder given modest elevated instability. Not much support in CAM's and will be very light/isolated if it does occur but nevertheless worthy of a low chance mention. Overnight lows will remain in the 40s with abundant clouds and continued southerly flow. && .LONG TERM...(Wednesday through Monday) Issued at 353 AM EST Tue Nov 29 2016 Precip chances linger in our eastern counties on Wed as weak wave ripples along baroclinic zone to our SE. Deterministic models still struggling with how far NW adequate moisture will get. Trimmed back inherited PoPs slightly based on latest trends but still could see a few light/sct showers along and east of I-69 where low chance PoPs were retained. CAA doesn't really ramp up until late Wed so highs around 50F expected for most locations. Cool W/NW flow then envelopes the region Wed night through Friday. Several good chances for lake effect/enhanced precip. The first arrives Wed night into Thu as a pair of decent shortwaves swing through the Southern Great Lakes. 0-2km delta theta-e values approach -1 C/km with abundant/deep synoptic moisture and Lake MI temps running well above normal (around 10C). Inversion heights/convective depths also running around 10kft. This should support a good lake response despite relatively mild airmass (850mb temps only around -4C). Lack of real cold air (and relatively mild conditions to date) also lead to a messy precip type forecast. Temps will likely hover in the 30s with limited diurnal range due to widespread overcast conditions. Forecast soundings would suggest that any heavier precip rates would likely fall as snow given very shallow warm layer. However, ground is still fairly warm (as will be the roads) and lighter precip will likely fall as rain, especially during the day Thu. Therefore, chances for any meaningful or impactful snow accumulation appear low. Biggest impact may just be reduced visibility in heavier snow showers, similar to first cold air/lake effect outbreak earlier this month. Another round possible on Friday, although moisture/instability not quite as favorable during that time and just low chance PoPs warranted. First half of the weekend still appears dry. Next large-scale system approaches early next week but GFS and ECMWF still offering very different solutions on timing/evolution. Stayed close to consensus PoPs with plenty of time for adjustments. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 118 AM EST Tue Nov 29 2016 Occluded front will continue across far northeast Indiana over the next few hours with fairly sharp diminishment in precip as much drier mid level air overspreads the terminals. Any lingering MVFR cigs to begin the forecast period should come to an end over the next hour or two. Gusty southwest winds will gradually diminish from the 30 to 35 knot gusts...to more in the 20 to 25 ballpark overnight...continuing to around 20 knots for the remainder of the day. Another more modest low level moisture transport/convergence episode is in store late tonight with indications that KSBN would be more inline for additional low clouds/patchy fog. Confidence is fairly low in the evolution of low clouds/fog tonight...but greater impacts appear that would hold off until after this forecast valid period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 4 AM EST early this morning for LMZ043-046. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 28, 6:09 PM EST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 609 PM EST MON NOV 28 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-292315- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 609 PM EST MON NOV 28 2016 /509 PM CST MON NOV 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TONIGHT TOTAL RAINFALL IS EXPECTED TO BE UP TO AN INCH BEFORE ENDING LATE TONIGHT. THIS MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS... AND PRODUCE RISES ON RIVER LEVELS. LOCAL WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE HEAVIER SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER, REPORTS OF WIND GUSTS OR ANY DAMAGE ASSOCIATED WITH THE WINDS WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-292315- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 609 PM EST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING REMAINS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AT TIMES THROUGHOUT THE WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Nov 28, 10:34 PM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM NON-TSTM WND DMG 3 S OSWEGO 41.28N 85.79W
11/28/2016 KOSCIUSKO IN NEWSPAPER
TREE BLOWN DOWN. .
&&
NWS NORTHERN INDIANA
IRIS SYSTEMNearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.